Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by coquimti, Molly MIller, farmgirl1556, kathyomaha55 ... see all
Charisma- have you considered switching to another AI or Tomoxifen ?
Jump to this post
My doc vetoed tamoxifen because she said the chance for blood clots was too great. (I’ve had a hysterectomy so the possibility of uterine cancer is nil.) I have not asked about another type of AI because these side effects seemed quite tolerable, and also because I don’t have a good rapport with my onc and don’t really desire to interact with her more than absolutely necessary 🙄.
My oncologist said I could take a vacation from the endocrine therapy for 2-3 weeks while I was on vacation. Has anyone else done this?
@francine6829, If you do this, Francine, will you please post the results of going off the drug for 3 weeks.
I was taken off for Arimidex (anastrozole) 3 weeks due two bad bouts of diverticulitis. Had the WORST sweats and itching in those 3 weeks…don't know if it was withdrawal-type symptoms. Put on Femara (letrozole) and have been on 3 weeks and itching is subsiding and very few night sweats. We are going on a trip in November and I'm thinking about going off 2-3 weeks to help with the fatigue so I can enjoy that vacation.
Tricia- What does your oncologist think about you going off Femura for 2-3 weeks? I tried Fermura and stopped due to joint pain. Am on Tomoxifen now
I went off Anastrozole for 2 months. The insomnia was so bad I couldn't stand it. I had radiation recall on my breast and chest and it cleared up. I was feeling really good. But now I have been back on it for a month again and I am back to having fatigue joint pain, insomnia,.
Liked by kathyomaha55
@appaloosagal– I have all of these side effects and some of the others that have been mentioned along the way by other people. Specifically, what joint pain do you have? My upper arms (shoulders) hurt. I've also had to go in twice to ophthalmology for injections in my thumbs of all places! I've had insomnia on and off since day one. I began taking Arimidex 17 months ago.
Do tell me more about seeing the opthalmologist… for what exactly…and what were the injections?
I can't believe I wrote "Ophthalmology"!! I meant to write Orthopedics!!!
The other day, I was trying to tell someone about my visit to the periodontist and kept saying pediatrician…. The expression on their face gave me a clue that I needed to back up and regroup before going on. *S*
Liked by sparklegram
Now I feel better! Thank you, Elizm!
i get cortisone injections in my knees for arthritis which has worsened with the Tamoxifen. Gives some pain relief.
My oncologist recommended benadryl before bedtime, that helped me a lot with the insomnia. I take 2 Tylenol PM.
I have had severe pain in my hands AND in my shoulders too!! Also my knees, but not sure if that's my arthritis.
version 188.8.131.52.3Page loaded in 1.112 seconds